Alert archive / Colorado / Flash Flood Watches in 2008

Flash Flood Watch 3, NWS Pueblo, CO

August 8, 200815 counties in Colorado

NWS Pueblo, CO issued this flash flood watch at Aug 8, 2008, 10:13 AM MDT for 15 counties in Colorado. It took effect at Aug 8, 2008, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 8, 2008, 10:13 AM MDT (16:13 UTC)
In effect from
Aug 8, 2008, 12:00 PM MDT
Expired
Aug 8, 2008, 9:19 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 4.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2008-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2008-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS65 KPUB 081613
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1013 AM MDT FRI AUG 8 2008

...HEAVY RAIN AND FLASH FLOODING POSSIBLE THROUGH THIS EVENING...

.A VERY MOIST ATMOSPHERE WILL BE IN PLACE ACROSS COLORADO THIS
AFTERNOON AND EVENING. A WEAK UPPER LEVEL DISTURBANCE IS FORECAST
TO MOVE THROUGH THE CENTRAL ROCKY MOUNTAINS...AND TRIGGER
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...PRODUCING
LOCALLY HEAVY RAIN...THIS AFTERNOON AND EVENING.

COZ058>088-090015-
/O.NEW.KPUB.FF.A.0003.080808T1800Z-080809T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK...
CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE...
ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...
SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...
WALSENBURG...TRINIDAD
1013 AM MDT FRI AUG 8 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST 
  CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST 
  COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  COLORADO...EASTERN SAWATCH RANGE...MOSQUITO RANGE AND UPPER 
  ARKANSAS RIVER VALLEY. IN EAST CENTRAL COLORADO...EL PASO 
  COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH 
  CENTRAL COLORADO...CENTRAL SAN LUIS VALLEY...EASTERN SAN JUAN 
  MOUNTAINS...FREMONT COUNTY...LA GARITA MOUNTAINS...NORTHERN 
  SAN LUIS VALLEY...NORTHERN SANGRE DE CRISTO MOUNTAINS...
  SOUTHERN SAN LUIS VALLEY...SOUTHERN SANGRE DE CRISTO 
  MOUNTAINS...UPPER RIO GRANDE VALLEY...WET MOUNTAIN VALLEY AND 
  WET MOUNTAINS. IN SOUTHEAST COLORADO...HUERFANO COUNTY...
  PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY.

* THROUGH THIS EVENING

* SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL FORM OVER
  THE MOUNTAINS AND HIGH VALLEYS EARLY THIS AFTERNOON...AND THEN
  MOVE INTO THE INTERSTATE 25 CORRIDOR THROUGH THE AFTERNOON.
  GIVEN AN UNUSUAL ABUNDANCE OF MOISTURE IN THE ATMOSPHERE AND
  THUNDERSTORMS MOVING RELATIVELY SLOW...LOCALLY HEAVY RAIN WILL
  BE POSSIBLE WITH RAINFALL RATES OF 1 TO 3 INCHES PER HOUR...
  ESPECIALLY IF THUNDERSTORMS MERGER OR TRAIN OVER THE SAME AREA.

* TYPICAL ROCK AND MUDSLIDE AREAS IN THE MOUNTAINS WILL BE
  SUSCEPTIBLE TO THE MODERATE TO HEAVY RAINFALL. WILDFIRE BURN
  SCARS...LIKE THE MATO VEGA...WILL HAVE MUDSLIDE EVEN WITH A
  SMALL AMOUNT OF RAINFALL.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

METZE
2 follow-up statements
000 
WGUS65 KPUB 082028
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
228 PM MDT FRI AUG 8 2008

...HEAVY RAIN AND FLASH FLOODING POSSIBLE THROUGH THIS EVENING...

.A VERY MOIST ATMOSPHERE WILL BE IN PLACE ACROSS COLORADO THROUGH
THIS EVENING. A WEAK UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE
THROUGH THE CENTRAL ROCKY MOUNTAINS...AND GENERATE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS...PRODUCING LOCALLY HEAVY
RAIN...THROUGH THIS EVENING.

COZ058>088-090600-
/O.CON.KPUB.FF.A.0003.000000T0000Z-080809T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK...
CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE...
ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...
SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...
WALSENBURG...TRINIDAD
228 PM MDT FRI AUG 8 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH 
  CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL COLORADO...EASTERN SAWATCH 
  RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. IN 
  EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND 
  THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...CENTRAL SAN 
  LUIS VALLEY...EASTERN SAN JUAN MOUNTAINS...FREMONT COUNTY...LA 
  GARITA MOUNTAINS...NORTHERN SAN LUIS VALLEY...NORTHERN SANGRE 
  DE CRISTO MOUNTAINS...SOUTHERN SAN LUIS VALLEY...SOUTHERN 
  SANGRE DE CRISTO MOUNTAINS...UPPER RIO GRANDE VALLEY...WET 
  MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...
  HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY.

* UNTIL MIDNIGHT MDT TONIGHT

* SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
  ACROSS THE MOUNTAINS...HIGH VALLEYS AND INTO THE INTERSTATE 25
  CORRIDOR THROUGH THIS EVENING. WITH AN ABUNDANCE OF MOISTURE IN
  THE ATMOSPHERE AND THUNDERSTORMS MOVING RELATIVELY
  SLOW...LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH RAINFALL RATES
  OF 1 TO 3 INCHES PER HOUR...ESPECIALLY IF THUNDERSTORMS MERGE OR
  TRAIN OVER THE SAME AREA.

* THE TYPICAL ROCK AND MUDSLIDE AREAS IN THE MOUNTAINS WILL BE 
  SUSCEPTIBLE TO THE MODERATE TO HEAVY RAINFALL. WILDFIRE BURN 
  SCARS...LIKE THE MATO VEGA...WILL HAVE MUDSLIDES EVEN WITH A 
  SMALL AMOUNT OF RAINFALL. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

METZE
000 
WGUS65 KPUB 090319
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
919 PM MDT FRI AUG 8 2008

...THE THREAT FOR FLASH FLOODING HAS DIMINISHED...

.ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS MUCH OF THE AREA THIS EVENING...BUT THE THREAT FOR FLASH
FLOODING HAS DIMINISHED.

COZ058>088-090430-
/O.CAN.KPUB.FF.A.0003.000000T0000Z-080809T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK...
CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE...
ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...
SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...
WALSENBURG...TRINIDAD
919 PM MDT FRI AUG 8 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST
CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO
HAS BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 8, 9:59 AM MDT, 14 minutes earlier.

Area forecast discussion, Aug 8, 9:59 AM MDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
959 AM MDT FRI AUG 8 2008

.UPDATE...

...HEAVY RAIN AND THE POTENTIAL FOR FLASH FLOODING LIKELY THIS
AFTERNOON AND EVENING...

CURRENTLY...WATER VAPOR IMAGERY AND RUC MODEL UPPER AIR ANALYSES
ARE SHOWING A CYCLONIC SHEAR AXIS ACROSS WESTERN CO AND TRYING TO
MOVE EASTWARD. THIS MAY BE THE TRIGGER FOR MORE ORGANIZED PULSE
OR MULTICELLULAR THUNDERSTORMS THIS AFTERNOON AND EVENING. AN
ABUNDANCE OF DEEP LAYER MOISTURE IS IN PLACE. 700-500MB SPECIFIC
HUMIDITY VALUES WILL BE 7-8 G/KG AND PRECIPITABLE WATER INDICES
OF 0.75 TO 1.00 OVER THE MOUNTAINS/HIGH VALLEYS AND 1.00-1.50
INCHES ALONG I-25 CORRIDOR AND SOUTHEAST CO PLAINS. THE 12Z/08
GJT... ABQ...BOU...AND AMA HAD 168-192% ABOVE NORMAL PRECIPITABLE
WATER IN THE OBSERVATIONAL SOUNDING DATA. FREEZING AND WET BULB
ZERO HEIGHTS ARE 15K-18K FT MSL...SO NOT EXPECTING MUCH IN THE
WAY OF FROZEN PRECIPITATION...SO ALL AVAILABLE MOISTURE SHOULD BE
LIQUID. TOUGH TO PIN-POINT THE EXACT AREA(S) THAT WILL RECEIVE
HEAVY RAIN...BECAUSE IT WILL MOSTLY BE MISO OR MESOSCALE
DRIVEN...BUT ANY CELL MERGERS AND TRAINING WOULD PRODUCE 1-3 PER
HOUR AND THIS IS CLOSE TO 1HR FLASH FLOOD GUIDANCE. CELLS SHOULD
BE MOVING A LITTLE FASTER THIS AFTERNOON AND EVENING...INSTEAD OF
3KTS IT COULD BE 13KTS...WHICH COULD LIMIT THE POINT QPF...BUT THE
AIR MASS IS SO SATURATED. THE USUAL MOUNTAIN ROCK/MUDSLIDE AREAS
AND WILDFIRE BURN SCARS WILL BE UNDER THE GUN. THE MATO VEGA BURN
SCAR AROUND LA VETA PASS HAS BEEN PRODUCING DANGEROUS MUD FLOWS.
FURTHERMORE... MUCH OF THE I-25 CORRIDOR HAD HIGH QUALITY RAINFALL
OVER THE PAST COUPLE OF DAYS...SO THE SOIL ANTECEDENT CONDITIONS
ARE ALREADY MOIST...AND SOME OF THE RIVERS/CREEKS/STREAMS ARE
FLOWING WITH WATER. THE 00Z/08 4KM NMM-WRF RADAR SIMULATION HAS
CELLS BREAKING OUT OVER THE MOUNTAIN EARLY THIS AFTERNOON WITH A
LINE DEVELOPING JUST WEST OF I-25 CORRIDOR BY MIDAFTERNOON AND
THEN MOVING IN SOUTHEAST CO PLAINS THIS EVENING. WILL GO WITH A
FLASH FLOOD WATCH FOR THE MOUNTAINS/HIGH VALLEYS AND I-25 CORRIDOR
FOR THIS AFTERNOON AND EVENING. WE ARE IN THE TYPICAL FLASH FLOOD
SEASON AND THERE IS PLENTY OF MOISTURE AROUND. METZE

&&

.PREV DISCUSSION... /ISSUED 334 AM MDT FRI AUG 8 2008/

SHORT TERM...

(TODAY AND TONIGHT)

CWA REMAINS CLOUDY AND WET THIS MORNING...AS SUBTROPICAL PLUME
PERSISTS OVER THE SRN AND CENTRAL ROCKIES...AND UPSLOPE FLOW
CONTINUES IN THE LLVLS OVR THE PLAINS. MAIN PRECIP ATTM IS OCCURRING
OVR THE SERN PLAINS GENERALLY E OF RT 109. SHORT TERM GUIDANCE
SUGGESTS THAT SCT CONVECTION WILL CONTINUE INVOF THIS STATIONARY
BOUNDARY THRU THE EARLY MORNING HOURS. SOME LIGHTER SHWRS OR EVEN
DRIZZLE IS POSSIBLE OVR THE I-25 CORRIDOR WHERE NEARLY SATURATED
CONDITIONS ARE PRESENT. DEWPTS IN THE UPPER 50S TO LOW 60S PRETTY
MUCH DOMINATE THE SFC OBS.

MAIN C51ENGES TODAY WILL BE POTENTIAL FOR HEAVY RAINFALL AND
MAX TEMPS THIS AFTERNOON. A WEAK UPPER DISTURBANCE CURRENTLY DRIFTING
THRU NERN UT WILL BE THE MAIN SPARK FOR CONVECTION THIS AFTERNOON
THROUGH EARLY EVE. HAVE MAINTAINED HIGH CHANCE POPS WITH LIKELY
PRECIP OVER THE ERN MTS AND SERN PLAINS. PRECIP H20 REMAINS HIGH
AND SOME PRECIP IS A GOOD BET FOR MOST OF THE AREA. IT LOOKS LIKE
THE LLVLS WILL REMAIN NEARLY SATURATED THROUGH THE MORNING AND THIS
WILL LIMIT INSTABILITY ONCE AGAIN THIS AFTERNOON. EXTENSIVE CLOUDS WILL
ALSO LIMIT AFTERNOON TEMPS. H7 FLOW DOES SHIFT TO THE W BY THIS AFTERNOON
AND TEMPS ALOFT CLIMB A FEW DEGREES...SO IF ANY SIGNIFICANT BREAKS
OCCUR IN THE CLOUD COVER THIS AFTERNOON THERE COULD BE A SPIKE IN THE
TEMPS. HAVE GENERALLY MAINTAINED MAXT SOMEWHERE BETWN THE COOLER NAM
GUIDANCE AND WARMER GFS BASED MOS. THIS LEAVES HIGHS IN THE UPPER 70S
TO LOWER 80S FOR THE PLAINS. MTS WILL REMAIN COOL WITH TEMPS IN THE
50S AND 60S. LATEST GUIDANCE IS NOT PARTICULARLY ENTHUSED WITH THE
PROSPECT OF HIGH QPF...BUT WITH SUCH A MOIST ENVIRONMENT WILL MAINTAIN
THE THREAT OF LOCALLY HEAVY RAINFALL THIS AFTERNOON...PARTICULARLY
OVR THE ERN MTS AND SERN PLAINS. THREAT FOR HEAVY RAIN SHOULD
DIMINISH THIS EVE AS THE UPPER LOW MOVES INTO KS AND A RIDGE BUILD
EWD. COULD SEE SOME PARTIAL CLEARING OVERNIGHT WITH TEMPS FALLING A
BIT LOWER THAN PAST FEW DAYS. 44

LONG TERM...

(SAT - THU)

..MAIN CONCERN IS ANOTHER BOUNDARY PASSAGE SAT...WITH POTENTIAL FOR SOME
   ORGANIZED CONVECTION SUNDAY...

MAIN CONCERN DURING THE FIRST PART OF THIS TIME PERIOD WILL BE
ANOTHER BOUNDARY COMING DOWN ASSOCIATED WITH A SHORTWAVE THAT IS
CURRENTLY OVER UTAH. LATEST SIMULATIONS SHOW THIS BOUNDARY MOVING
DOWN THE PLAINS DURING THE DAY SATURDAY...WITH LLVL BECOMING
EASTERLY BY LATE IN THE DAY. BASED ON THIS...I HAVE TRENDED POPS
UPWARDS ALONG THE S MTNS/I-25 CORRIDOR LATER IN THE DAY SAT AND I
HAVE ALSO KNOCKED DOWN THE MAX TEMPS A FEW DEGREES ON THE PLAINS
FROM EARLIER FCST. WITH SUPSLOPE BEING ENHANCED LATE IN THE DAY
HAVE MENTIONED THE CHANCE OF SOME HEAVY RAIN ONCE AGAIN ACROSS THE
S MTNS/I-25 CORRIDOR.

FOR SUNDAY...MODELS ARE SHOWING SOMETHING I HAVE NOT SEEN IN QUITE
AWHILE...AND THAT IS FLOW...AT LEAST ALOFT. 60-70 KT DUE ZONAL JET
WILL BISECT THE CWA ON THIS DAY. SOME DEEP SHEAR WILL OBVIOUSLY BE
IN PLACE...SO WE MAY SEE A THREAT OF MORE ORGANIZED DURING THE
AFTERNOON SUNDAY.

FROM MON-WED IT LOOKS LIKE IT WILL BE DRYING OUT A BIT AS MODEST WNW
FLOW DEVELOPS SHUNTING THE MSTR AWAY FROM THE REGION. THIS PATTERN
WILL ALLOW US TO GET BACK TO A MORE DIURNAL PATTERN WITH TEMPS
RETURNING TO SEASONABLE OR SLIGHTLY ABOVE SEASONABLE VALUES.

BY LATE IN THE WEEK EC SHOWING MOISTURE THROUGHOUT THE COLUMN
INCREASING AS SW FLOW REDEVLOPS AND ANOTHER SURGE DROPS IN FROM THE
NORTH. THIS LOOKS REASONABLE AND SEE NO REASON TO DISAGREE WITH ITS
OUTPUT ATTM. THIS IS NOT THE CASE FOR THE GFS MODEL DURING THIS TIME
PD AS IT HAS AN UNREALISTIC 500 MB FLOW PATTERN AND HAVE DISREGARDED
ITS OUTPUT.

AVIATION...

MVFR CIGS WITH LOCAL IFR CONDITIONS ARE LIKELY TO PERSIST
ACROSS THE REGION THROUGH AT LEAST 14Z. WILL SEE GRADUAL LIFTING OF
CIGS LATER THIS MORN. SCT TO NMRS TSTORMS ARE EXPECTED THROUGH THE
EARLY EVENING...WITH LOCALLY HEAVY RAINFALL POSSIBLE ESPECIALLY THIS
AFTERNOON. WINDS WILL GENERALLY REMAIN LIGHT EXCEPT INVOF TS
ACTIVITY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH THROUGH THIS EVENING FOR COZ058>088.

&&

17/17
Hazardous weather outlook, Aug 8, 6:54 AM MDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
654 AM MDT FRI AUG 8 2008

COZ058>089-093>099-091300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
654 AM MDT FRI AUG 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE AREA AGAIN THIS AFTERNOON AND EVENING. STORMS WILL BE SLOW
MOVING AND HEAVY RAINFALL WITH LOCALIZED FLOODING WILL BE
POSSIBLE...ESPECIALLY OVER THE EASTERN MOUNTAINS AND SOUTHEASTERN
PLAINS. OTHER THREATS FROM STORMS TODAY WILL BE FREQUENT CLOUD TO
GROUND LIGHTNING AND GUSTY WINDS TO AROUND 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE PERIOD. THE
BEST CHANCE OF THUNDERSTORMS WILL BE SATURDAY AND SUNDAY. SOME OF
THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...ESPECIALLY
OVER ALL OF THE MOUNTAINS AND I-25 CORRIDOR. THERE IS A SLIGHT
CHANCE THAT SOME OF THE THUNDERSTORMS ON SUNDAY MAY BE
SEVERE...WITH THE MAIN THREATS BEING STRONG WINDS AND HAIL UP TO
ONE INCH IN DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE
POSSIBLE THIS AFTERNOON AND EVENING.

44/34

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 3:06 PM MDTAreal Flood AdvisoryPUBHuerfano34 min
Aug 8, 4:15 PM MDTTornado WarningPUBAlamosa, Costilla, Huerfano60 min
Aug 8, 4:30 PM MDTSevere Thunderstorm WarningPUBEl Paso50 min
Aug 8, 4:40 PM MDTFlash Flood WarningPUBLas Animas3 hr
Aug 8, 5:06 PM MDTFlash Flood WarningPUBEl Paso, Fremont, Teller3 hr

Nearby

Flash Flood Watches in Colorado, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.